MAUDE Adverse Event Report: CORDIS US. CORP PALMAZ GENESIS ON OPTA PRO; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

CORDIS US. CORP PALMAZ GENESIS ON OPTA PRO; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number PG2990BPX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the stent of a 29mm x 90mm palmaz genesis on opta pro stent delivery system (sds) came off of the balloon inside of an unknown catheter sheath introducer (csi) prior to deployment.There was no difficulty removing the delivery system from the patient, and the stent was able to be removed by removing the sheath from the patient.There were no reported injuries to the patient.This was during a procedure to treat a subclavian lesion.There was no difficulty removing the device from its packaging.The device was stored and prepped per the instructions for use (ifu) and the stent was not manipulated prior to insertion.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot# 82226824 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the stent of a 29mm x 90mm palmaz genesis on opta pro stent delivery system (sds) came off of the balloon inside of an unknown catheter sheath introducer (csi) prior to deployment.There was no difficulty removing the delivery system from the patient, and the stent was able to be removed by removing the sheath from the patient.There were no reported injuries to the patient.This was during a procedure to treat a subclavian lesion.There was no difficulty removing the device from its packaging.The device was stored and prepped per the instructions for use (ifu) and the stent was not manipulated prior to insertion.The device was returned for analysis.A non-sterile ¿long gen / pro 29 x 90 bil 135¿ was received coiled inside of a clear plastic bag.The device was removed from the packaging to proceed with the product evaluation.The unit was inspected observing the following conditions: the balloon was received deflated with the stent presenting a dislodged condition toward the proximal end.No other outstanding details were observed.The balloon area was inspected using a vision system to get an amplified image.The stent struts impressions were observed on the balloon surface indicating that the device complied with the stent crimp process.A product history record (phr) review of lot 82226824 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent dislodged within guiding catheter/ sheath¿ was confirmed as the device was received with the stent dislodged proximally.However, the exact cause cannot be determined.The stent strut impressions were observed on the surface of the balloon verifying a proper crimping process during manufacture.The french size of the csi used and the guiding catheter was not provided as the interaction between the guiding catheter and sds upon insertion may have been a contributing factor.Therefore, based on the information for review it is likely procedural factors and handling of the device with concomitant devices contributed to the events reported.According to the safety information in the instructions for use ¿the minimal acceptable sheath french size is printed on the package label.Do not attempt to pass the delivery system through a smaller size sheath introducer than indicated on the label.Introduction of stent delivery system a.Flush guidewire lumen of the delivery system.Position the flared end of the introducer tube over the distal tip of the stented balloon and slide forward to protect the stent during csi insertion.Backload onto the guidewire.Place the assembly through the csi valve until resistance is met.Carefully advance the stent and delivery system through the introducer tube and csi valve.When the stent has passed into the body of the csi, remove the introducer tube.B.Continue to advance the device over the guidewire through the csi.Prior to stenting, the palmaz genesis peripheral stent on opta pro.035" delivery system should be examined to verify functionality and integrity.Recrossing a partially or fully deployed stent with adjunct devices must be performed with extreme caution.Do not attempt to remove or readjust the stent on the delivery system.To assure full expansion, inflate to at least the recommended nominal pressure as shown on the label.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Under fluoroscopy, use the balloon marker bands and the radiopaque stent to position the stent centrally within the lesion.During positioning, verify that the stent is still centered within the balloon marker bands and has not been dislodged.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken.

Brand Name
PALMAZ GENESIS ON OPTA PRO
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18832459
Report Number3007635982-2024-00051
Device Sequence Number7140701
Product Code FGE
UDI-Device Identifier20705032039809
UDI-Public(01)20705032039809(17)240531(10)82226824
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2024
Device Catalogue NumberPG2990BPX
Device Lot Number82226824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown